MAUDE Adverse Event Report: ETHICON INC. PROLENE*SOFT POLYPROPYLENE MESH; MESH, SURGICAL, POLYMERIC

ETHICON INC. PROLENE*SOFT POLYPROPYLENE MESH; MESH, SURGICAL, POLYMERIC
Catalog Number SPMII
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Hernia (2240); Not Applicable (3189)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4) to date the device has not been returned.If the device or further details are received at the later date a supplemental medwatch will be sent.Attempts are being made to obtain the additional information.To date no response has been provided.If further details are received at the later date a supplemental medwatch will be sent.How are you currently feeling? if in your possession, may we have a copy of your operative report? does ethicon have your permission to contact your surgeon, in the event ethicon would like to contact your surgeon for more clinical information to be used for a product quality complaint investigation? if so, please provide your surgeon¿s name, contact information and sign release of medical information form attached.
 
Event or Problem Description
It was reported that the patient underwent a hernia repair in 2005 and the mesh was implanted.The patient is experiencing bulging in the area of the initial hernia repair, potential herniation recurrence at the site and pain.The patient is going to need a hernia repair repeated at the same site.The patient has not been to his doctor yet.Additional information has been requested.
 
Additional Manufacturer Narrative
The review of the batch manufacturing records was conducted, and the batch met all finished goods release criteria.(b)(4).Additional information was requested, and the following was obtained: as daughter stated, her father reported that has bulging in the area of the initial hernia repair and pain and they were not sure if the mesh implanted was one that was recalled.The patient¿s daughter stated that her father had the surgery in new york and has an appointment with a doctor next week.Attempts are still being made to obtain the additional information.To date no response has been provided.If further details are received at the later date a supplemental medwatch will be sent.How are you currently feeling? if in your possession, may we have a copy of your operative report? does ethicon have your permission to contact your surgeon, in the event ethicon would like to contact your surgeon for more clinical information to be used for a product quality complaint investigation? if so, please provide your surgeon¿s name, contact information and sign release of medical information form attached.

Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8036286
Report Number2210968-2018-76928
Device Sequence Number1465310
Product Code FTL
UDI-Device Identifier10705031050471
UDI-Public10705031050471
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K962530
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2010
Device Catalogue NumberSPMII
Device Lot NumberUCE156
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/11/2018
Supplement Date Received by Manufacturer11/02/2018
12/10/2018
Initial Report FDA Received Date11/04/2018
Supplement Report FDA Received Date11/27/2018
12/10/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;